Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Bmiq
    avatar
    yarukhel posted:
    My brother who is about 78 yrs at the moment has been suffering from Hepatitis B for the last about 12 yrs. Since then he has been through various treatments. His LFT became normal and he felt much better about 2 years back as a result of Baraclude medicine after which he stopped taking this medicine on Doctor's advice. Now suddenly, his LFT became highly abnormal. He is feeling pretty unwell also. Ultra sound did not show liver as too bad.On Doctor's advice, he has started Baraclude again. Is this the best option for him under his present condition? Some friends have alsi advised him to take Chinese medicines in addition to Baraclude. Any experience/ views in this regard?
    Reply
     
    avatar
    billm57 responded:
    ask his dr - some dont recommend tcm while on tx - some might - id wait to see how baraclude works - then try to maintain liver health by complimentary methods - but thats me
     
    avatar
    yarukhel replied to billm57's response:
    What does tcm & tx stand for? Any idea about what all complementary methods can be?

    Thanking you
     
    avatar
    Melissa Palmer, MD responded:
    It is not advised to discontinue Baraclude or other nucleoside/tide inhibitors used to treat HBV until a patients seroconverts- meaning his HBsAg becomes negative and his HBsAb becomes positive. This is in addition to having a nondetectable HBVDNA and a positive HBeAb and a negative HBeAg. Without these criteria, the chances of what happened to your brother are almost 100%.
     
    avatar
    billm57 replied to yarukhel's response:
    tcm = traditional chinese medicine --- tx = treatment

    some examples of complimentary methods include vitamins antioxidants amino acids and minerals - milk thistle licorice root ginger ginseng certain mushrooms are used in oriental medicine - theres many and varied home remedies - some can be harmful in certain cases - most are liver friendly however


    Helpful Tips

    Grapefruit Juice-Simple
    There has been a study at the Boston MA Hospital about pure and simple grapefruit juice. It WORKS!!!!! I have been on 3 txs including ... More
    Was this Helpful?
    13 of 27 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.